Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 280, NWS Shreveport, LA

June 27, 2000Lincoln Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 27, 2000, 3:44 PM CDT for Lincoln Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2000, 3:44 PM CDT (20:44 UTC)
Expired
Jun 27, 2000, 4:30 PM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Lincoln Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1002 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 272047
SVRSHV
LAC061-272130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT TUE JUN 27 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN PARISH IN LOUISIANA

* UNTIL 430 PM CDT

* AT 344 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
RADAR INDICATED A SEVERE THUNDERSTORM NEAR GRAMBLING MOVING 
SOUTHEAST AT 10 MPH.

THE WESTERN SIDE OF RUSTON IS IN THE PATH OF THIS SEVERE 
THUNDERSTORM.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING..Q.THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LINCOLN PARISH IN LOUISIANA
UNTIL 430 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:45 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 27, 1:45 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CDT TUE JUN 27 2000

NORTHWEST FLOW ALOFT WILL BE ON INCREASE AS PATTERN BEGINS TO
AMPLIFY WITH UPPER RIDGE DRIFTING WEST TOWARDS NM. MODELS DIFFER ON
VISIBILITY OF OLD BOUNDARY OVER AREA. AVN MODEL MAINTAINS A WIND
SHIFT ACROSS NORTH LA. AVN HAS BEST CONSISTENCY FROM PREVIOUS RUN SO
WILL GIVE SOME CREDIBILITY. UNTIL UPPER PATTERN CHANGES...BOUNDARY
WILL NOT BE FORCED VERY FAR TO THE SOUTH. WHEN IT DOES...MODELS IN
BETTER AGREEMENT WITH ANOTHER FRONT GETTING CARRIED INTO AREA IN NW
FLOW BY THURSDAY. MEAN MOISTURE INCREASING TO AROUND 80 PERCENT ON
WEDNESDAY NEAR BOUNDARY WILL RAISE POPS TO GOOD CHANCE CENTRAL
PORTIONS...IN LINE WITH FAN POPS. FAIRLY WARM AIR IN MID LEVELS
INHIBIT SEVERE DEVELOPMENT. WILL THEN PLACE HIGHEST POPS SOUTH AR FOR
THURSDAY AS TAIL END OF FRONT SLIDING EAST BRUSHES NORTH SECTIONS.
POSSIBILITY OF CONVECTION BEGIN DEEPER BUT MAKE NO MENTION DURING
4TH PERIOD. ETA FORECAST SOUNDINGS SEEM TO HAVE A GOOD HANDLE IN
PREDICTING SURFACE TEMPS...WILL RELY LARGELY ON THAT FOR THIS
FORECAST.

SHV 75/88/72/88  3543      TYR  74/88/72/88  3433
MLU 75/89/73/89  3543      LFK  74/91/74/90  2422
TXK 73/86/72/87  2334

VII

.SHV...NONE.

In the hours before

Special weather statement, Jun 27, 10:30 AM CDT, 5 hours 14 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271630-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT TUE JUN 27 2000

A DIFFUSE FRONTAL BOUNDARY LOCATED NEAR THE RED RIVER VALLEY WILL
PROVIDE THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT ACROSS
PORTIONS OS EXTREME SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST
ARKANSAS...AND NORTHWEST LOUISIANA. MORE ISOLATED DEVELOPMENT OF
THUNDERSTORMS IS POSSIBLE FURTHER AWAY FROM THE FRONTAL BOUNDARY
ACROSS REMAINING PORTIONS OF THE FOUR STATE AREA. ABUNDANT MOISTURE
IN THE ATMOSPHERE MAY RESULT IN LOCALLY HEAVY RAINFALL WITH A FEW
STORMS...BUT DUE TO VERY WEAK DYNAMICS ALOFT...NO SIGNIFICANT SEVERE
WEATHER IS EXPECTED.

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...STORM
SPOTTERS...AND HAM RADIO OPERATORS IS NOT ANTICIPATED TODAY THROUGH
TONIGHT.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.